Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Buspar making me lightheaded and shaky. Is this a temporary side effect? What will happen if I consume alcohol?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 549 Questions
Question
Hello. I just started taking 15 mg of buspar a day. I take 7.5 in the morning, and then another 7.5 at lunch or a little after. It's been making me feel very light headed and shaky for about 30 min and then it goes away. Is this just a temporary side effect? Or will this continue to happen? Also. What will happen if I consume alcohol while on buspar? And is it okay to take it before bed so I avoid the side effects?
Posted Sat, 14 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Gyanshankar Mishra 22 minutes later
Hi,

Thanks for posting the query.

After going through your query, I would like to comment the following:

1. Light headedness and dizziness are known side effects of buspar. If it continues for 7 to 10 days then please visit your doctor regarding change of doses / medications.

2. The frequency and timing of the doses you are taking seems to be all right. It is recommended that you take buspar in divided doses.

3. Stay away from alcohol as it is known to increase this side effect.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions